Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: Lofepramine & Agnus Castus...please help


 KEL-BROOKE-ASH - Fri Jun 11, 2010 2:14 pm

Hi, been taking Lofepramine for over a year now for depression & anxiety. I also suffer from PMT which some months is unbearable :-( I hear Agnus Castus can relieve alot of PMT symptoms and also evening primrose oil and vitamin B6. Are these safe to take with Lofepramine?? I did ask my own GP but she had never heard of Agnus Castus and i cant seem to find an answer on the web
Please help :-)
 Faye Lang, RN, MSW - Sun Aug 01, 2010 5:44 pm

Hello, KEL-BROOKE-ASH,

Premenstrual Tension (PMT) or Syndrome (PMS) involves physical, psychological, and/or emotional symptoms during the luteal phase of the menstrual cycle. The symptoms are sufficiently severe to interfere with one's usual status. Some of the known symptoms include tension, irritability, stress, anxiety, unhappiness, mood swings, insomnia, headache, and fatigue. Each person's set of symptoms is unique to that individual. The set of symptoms must be present in multiple consecutive menstrual cycles for the diagnosis to be established. There is no laboratory test to confirm or refute the condition. The incidence of PMT is higher when there is a family history of the condition, high caffeine intake, stress, history of depression, increasing age (until perimenopause, when symptoms begin to disappear), and low levels of vitamin E, magnesium, and manganese.

Agnus Castus is also known as Chasteberry, which has been used internationally for centuries by women to ease menstrual problems (particularly in Mediterranean countries), and is accepted by medical professionals as valid. Research in the United Kingdom reportedly found that vitamin B6 appears to relieve PMT symptoms. Lofepramine has been found to be helpful in easing the symptoms of PMT.

I hope this information is helpful to you. Good luck!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us